Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 23, 2021, 6:49 PM CDT for Harrison County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 23, 2021, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 40
County Harrison County, MS
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277
WWUS84 KLIX 232349
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
649 PM CDT Mon Aug 23 2021
MSZ080-081-240030-
Harrison MS-Hancock MS-
649 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern
Harrison and east central Hancock Counties through 730 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
Long Beach, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Long Beach, Bay St. Louis and Diamondhead.
This includes Interstate 10 in Mississippi between mile markers 18
and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8927 3030 8929 3032 8930 3031 8933
3034 8934 3032 8932 3035 8928 3036 8928
3036 8931 3038 8932 3037 8935 3044 8936
3049 8916 3036 8909
TIME...MOT...LOC 2348Z 343DEG 12KT 3040 8924
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 6:24 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 23, 6:24 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
624 PM CDT Mon Aug 23 2021
.AVIATION...
Some terminals will experience brief ceiling drops as well as
some gusty winds as showers and thunderstorms move through the
area. Once convection clears terminals should return to VFR
conditions. /TDB/
&&
.PREV DISCUSSION... /issued 327 PM CDT Mon Aug 23 2021/
SHORT TERM...
Tonight through Wednesday...
A weak backdoor trough is expected to linger over the area for the
next few days. Upper level ridging is expected to weaken slightly
over the next few days. Southerly surface winds will help to
advect warm air and moisture into the region, which will help
enhance lifting and humidity in the environment. PW values will be
relatively low over the next couple of days, especially Tuesday,
with values ranging from 1.7 to 2.0, which is below the 75th
percentile for the SPC sounding climatology. As a result, any rain
that occurs will not be very efficient and will not produce as
high of rainfall rates. Isolated to scattered showers and storms
will be possible over the next few days, looking at the models,
primarily during the peak daytime heating hours. The main threats
from these storms will be gusty winds (30-40mph) and frequent
lightning. Locally heavy rainfall may be possible inside
thunderstorm development Wednesday afternoon.
Since Tuesday is expected to be fairly dry overall based on model
consensus while still maintaining abundant humidity and higher-
than-normal temperatures, there will also be the concern for heat.
Heat index values are forecast to be between 108 and 112 for most
of the area tomorrow, and rainfall will not be abundant enough to
provide relief tomorrow. As a result, a heat advisory has been
issued much of the area tomorrow with the main timeframe for the
highest risk of heat stress and heat illness occurring from 9AM to
7PM CT. Staying hydrated tomorrow will be critical to preventing
heat illness and stress. Heat does not look like it will be as
much of a concern on Wednesday. Rainfall coverage will be higher
and more numerous in nature, which will help to provide relief
from those high heat index values. MSW
LONG TERM...
Thursday through Sunday...
Thursday through Sunday, normal summertime pattern and upper
level ridging will dominate the area. Deep tropical moisture will
be abundant in the Gulf of Mexico toward the end of the week,
looking at the models. Southerly to easterly surface winds will
help to advect warm air and deep tropical moisture into the
region. Scattered to numerous showers and storms will be possible
as we move toward the end of the week and the weekend. These
showers and storms will be increased in coverage more than normal
due to the abundant moisture presence in the atmosphere. Looking
at the models, PW values will be around 2.1 to 2.2, which is above
the 75th percentile for the SPC sounding climatology, especially
during the daytime hours Thursday through Sunday. As a result,
rainfall will be more efficient with higher rainfall rates (1-3
inches) each of these days. Model consensus is indicating that
there will still be plenty of moisture toward the end of the week
during the overnight hours as well. So, it is likely we could see
scattered showers and storms during the overnight hours these days
with numerous showers and storms likely during the peak daytime
heating hours. The main threats from these storms will be locally
heavy rainfall inside of thunderstorm development. Gusty winds
(35- 45mph) and frequent lightning will be possible, as well.
Additional features of note in the long-term forecast is the fact
that the models are trying to produce some tropical disturbances
in the Gulf of Mexico toward the weekend. However, model consensus
is very uncertain and there are many differences in the models on
timing, strength, and location of these potential disturbances.
This is something that we will be monitoring in the next few days
closely, but likely the main impact from any development, looking
at the current models, toward the end of the week would be
increased rainfall chances at this point. Regardless, we are
steadily approaching the peak of hurricane season, so it is always
a good idea to update your hurricane plans and check your
supplies. MSW
AVIATION...
18Z TAF Package...
VFR conditions prevail at all area airports and will persist
through the forecast period. Vicinity isolated showers will be
possible this afternoon at most area airports (not BTR or MCB),
which could cause lower ceilings and visibilities temporarily.
Winds shifts greater than 30 degrees will also be possible at most
area airports throughout the forecast period, especially at MSY,
NEW, HUM, and GPT. MSW
MARINE...
Tonight through Thursday, winds will be southerly and moderate
(<15 knots). Friday through Monday, winds will be easterly and
moderate (<15 knots). Wave heights will correspond to the wind
speeds. MSW
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 95 74 94 / 10 20 0 70
BTR 76 95 75 93 / 10 40 10 80
ASD 77 96 76 93 / 30 40 30 90
MSY 81 96 81 94 / 20 30 30 90
GPT 77 93 77 91 / 10 20 30 80
PQL 75 94 75 91 / 10 30 40 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>065-071-072-075>078.
Heat Advisory from 9 AM to 7 PM CDT Tuesday for LAZ034>037-039-
046>050-056>061-063>065-071-072-075>078.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
080>082.
Heat Advisory from 9 AM to 7 PM CDT Tuesday for MSZ068>071-077-
080>082.
GM...None.
&&In the hours before
Special weather statement, Aug 23, 6:03 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
603 PM CDT Mon Aug 23 2021
LAZ058-060-072-232345-
St. Charles LA-Southern Tangipahoa LA-St. John The Baptist LA-
603 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of central St. John The
Baptist, north central St. Charles and south central Tangipahoa
Parishes through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Ponchatoula, or 14 miles north of Laplace, moving
south at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reserve, Laplace and Garyville.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 201 and 218.
Interstate 55 in Louisiana between mile markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 9028 3024 9036 3022 9041 3018 9043
3009 9041 3006 9037 3006 9031 3002 9031
3008 9061 3017 9057 3018 9047 3028 9040
3030 9043 3032 9042 3033 9047 3036 9048
TIME...MOT...LOC 2302Z 013DEG 11KT 3028 9040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TDSpecial weather statement, Aug 23, 6:09 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
609 PM CDT Mon Aug 23 2021
MSZ081-232330-
Harrison MS-
609 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of central Harrison
County through 630 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm over
Biloxi, moving south at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Long Beach, D'iberville, Lyman, Latimer and
Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 31 and 47.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8900 3034 8916 3055 8914 3050 8888
3042 8889 3043 8893 3042 8894 3043 8899
3042 8901 3041 8899 3042 8895 3041 8887
3039 8887
TIME...MOT...LOC 2308Z 004DEG 23KT 3044 8900
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JRKSpecial weather statement, Aug 23, 6:19 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
619 PM CDT Mon Aug 23 2021
MSZ080-081-232345-
Harrison MS-Hancock MS-
619 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern
Harrison and northeastern Hancock Counties through 645 PM CDT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Diamondhead, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Diamondhead.
This includes Interstate 10 in Mississippi between mile markers 19
and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3039 8914 3036 8931 3041 8935 3050 8936
3052 8925
TIME...MOT...LOC 2319Z 340DEG 12KT 3046 8929
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRKLocal storm report, Aug 23, 6:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
648 PM CDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST 3 SW GULFPORT 30.36N 89.11W
08/23/2021 M46 MPH HARRISON MS MESONET
WXFLOW STATION XGPT GULFPORT.
&&
JRKLocal storm report, Aug 23, 6:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
649 PM CDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM MARINE TSTM WIND SHIP ISLAND 30.23N 88.98W
08/23/2021 M46 MPH GMZ532 MS MESONET
MESONET STATION XSHI SHIP ISLAND.
&&
JRKSpecial weather statement, Aug 23, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
649 PM CDT Mon Aug 23 2021
MSZ080-081-240030-
Harrison MS-Hancock MS-
649 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern
Harrison and east central Hancock Counties through 730 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
Long Beach, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Long Beach, Bay St. Louis and Diamondhead.
This includes Interstate 10 in Mississippi between mile markers 18
and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8927 3030 8929 3032 8930 3031 8933
3034 8934 3032 8932 3035 8928 3036 8928
3036 8931 3038 8932 3037 8935 3044 8936
3049 8916 3036 8909
TIME...MOT...LOC 2348Z 343DEG 12KT 3040 8924
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:42 AM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 23, 6:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 23, 7:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 23, 8:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Aug 23, 1:57 PM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 29 hr |
| Aug 23, 4:29 PM CDT | Special Marine Warning | LIX | 91 min | |
| Aug 23, 5:01 PM CDT | Special Weather Statement | LIX | Tangipahoa | 44 min |
| Aug 23, 5:15 PM CDT | Special Marine Warning | LIX | 90 min | |
| Aug 23, 5:21 PM CDT | Special Weather Statement | LIX | Saint Tammany | 24 min |
| Aug 23, 5:33 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 42 min |
| Aug 23, 5:52 PM CDT | Special Weather Statement | LIX | Saint Tammany | 38 min |
| Aug 23, 5:55 PM CDT | Special Marine Warning | LIX | 95 min | |
| Aug 23, 5:59 PM CDT | Special Weather Statement | LIX | Ascension | 46 min |
| Aug 23, 6:03 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 42 min |
| Aug 23, 6:37 PM CDT | Special Marine Warning | LIX | 83 min | |
| Aug 23, 4:29 PM CDT | Special Weather Statement | LIX | Jackson | 46 min |
| Aug 23, 6:09 PM CDT | Special Weather Statement | LIX | Harrison | 21 min |
| Aug 23, 6:19 PM CDT | Special Weather Statement | LIX | Harrison | 26 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.